Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Commutator theory for relatively modular quasivarieties

Authors: Keith Kearnes and Ralph McKenzie
Journal: Trans. Amer. Math. Soc. 331 (1992), 465-502
MSC: Primary 08C15; Secondary 08B10
MathSciNet review: 1062872
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a commutator theory for relatively modular quasivarieties that extends the theory for modular varieties. We characterize relatively modular quasivarieties, prove that they have an almost-equational axiomatization and we investigate the lattice of subquasivarieties. We derive the result that every finitely generated, relatively modular quasivariety of semigroups is finitely based.

References [Enhancements On Off] (What's this?)

  • [C] P. M. Cohn, Universal algebra, Reidel, 1965. MR 0175948 (31:224)
  • [CzDz] J. Czelakowski and W. Dziobiak, Congruence distributive quasivarieties whose finitely subdirectly irreducible members form a universal class, Algebra Universalis 27 (1990), 128-149. MR 1025840 (91i:08013)
  • [D] B. Davey, Monotone clones and congruence-modularity, preprint. MR 1063820 (91k:08008)
  • [DQS] B. Davey, R. W. Quackenbush, and D. Schweigen, Monotone clones and the varieties they determine, preprint.
  • [Dz1] W. Dziobiak, On infinite subdirectly irreducible algebras in locally finite equational classes, Algebra Universalis 13 (1981), 393-394. MR 631732 (82m:08009)
  • [Dz2] -, Finitely generated congruence-distributive quasivarieties of algebras, Fund. Math. 133 (1989), 47-57. MR 1059161 (92a:08011)
  • [Dz3] -, Relative congruence-distributivity within quasivarieties of nearly associative $ \phi $-algebras, Fund. Math. 135 (1990), 77-95. MR 1076271 (92e:08009)
  • [FM] R. Freese and R. McKenzie, Commutator theory for congruence modular varieties, London Math. Soc. Lecture Note Ser., No. 125, Cambridge Univ. Press, 1987. MR 909290 (89c:08006)
  • [GL] G. Grätzer and H. Lakser, The lattice of quasivarieties of lattices, Algebra Universalis 9 (1979), 102-115. MR 508672 (80b:08005)
  • [HM] D. Hobby and R. McKenzie, The structure of finite algebras, Contemp. Math., Amer. Math. Soc., Providence, R.I., 1988. MR 958685 (89m:08001)
  • [K1] K. Kearnes, Natural examples of quasivarieties with $ EDPM$, preprint. MR 1240574 (95a:08005)
  • [K2] -, Relatively congruence distributive subquasivarieties of a congruence modular variety, Bull. Austral. Math. Soc. 41 (1990), 87-96. MR 1043969 (91i:08014)
  • [M] R. McKenzie, Finite equational bases for congruence modular varieties, Algebra Universalis 24 (1987), 224-250. MR 931614 (89j:08007)
  • [O] A. Yu. Ol'shanskii, Conditional identities in finite groups, Sibirsk. Mat. Zh. 15 (1974), 1409-1413, 1432; English transl. in Siberian Math. J. (1975). MR 0367068 (51:3310)
  • [P] D. Pigozzi, Finite basis theorems for relatively congruence-distributive quasivarieties, Trans. Amer. Math. Soc. 310 (1988), 499-533. MR 946222 (90b:08014)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 08C15, 08B10

Retrieve articles in all journals with MSC: 08C15, 08B10

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society